MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP DI FAR SCREWS 7.00 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP DI FAR SCREWS 7.00 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179799745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The following was reported: product code: 179799745.Lot/batch/exp: atmc7k and arkblr.Did the event happen during a procedure? no.Were you in the procedure at the time of the event? yes.Was the product being used in a clinical trial? no.Event outcome/how was it managed? the screws were successfully removed and revised.Was there a patient impact or was the procedure extended greater than 30 minutes due to the failure? no.Has the reporter facility indicated there may be legal action? no.Is the product available for return? if the item is returned from cssd following decom please give a detailed explanation of the event: these screws were implanted at s1 in a construct spanning l3-s1 with concorde cages at l3/4, l4/5 and l5/s1.Both s1 screws broke due to the breakage and the pseudoarthrosis at l5/s1 a revision surgery was required.The screws were successfully extracted (all fragments) and replaced with expredium verse screws and the fusion extended to the pelvis.The cage at l5/s1 was also revised.
 
Additional Manufacturer Narrative
(b)(4).Visual examination at the macroscopic level found that the polyaxial screw shank had fractured.A fracture analysis was conducted on the returned device.It was noted that the fracture analysis exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the polyaxial screw shank fracturing cannot be positively determined.However, the fracture analysis report exhibits two surface morphologies, a smooth region and a grainy/rough region with progression lines which are indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXP DI FAR SCREWS 7.00 X 45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7914463
Report Number1526439-2018-50911
Device Sequence Number857486
Product Code NKB
UDI-Device Identifier10705034083827
UDI-Public(01)10705034083827
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179799745
Device Catalogue Number179799745
Device Lot NumberARKBLR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;